Results 1 to 8 of 8
New here, with question about my 6yr old
  1. #1
    Josef1129 is offline New Member
    Join Date
    Jan 2010
    Posts
    4

    Question New here, with question about my 6yr old

    Our son started on Buspar approx 1 month ago, now on his daily dose of 15mg which is given TID. At first we were seeing a dramatic decrease in his anxiety and quick temperment change-now not so much We see the doc again on Wed and he wants to hear, not only from us, but also from Josef's teacher (for the record Josef attends private, catholic school, where the teachers are GREAT ) and this is where we are running into questions.

    Two days after he was orginally rx'd the Buspar he ended up being rushed to the ER for difficulty breathing. We received a dx of bronchitis and three rx's, two included major doses of steriods. So, the first week he was on his Buspar was filled with other meds as well. The second week of Buspar was also the second week of Christmas break. School started back last Tuesday, but they only had two days of school before a snow day then a cold day. How on earth are the teachers supposed to get a "reading" on 4 days back?

    How are *we* supposed to know if things are working or not when we have a 6yr old little man with a case of cabin fever.

    I re-arranged his room, bad idea Not *as* bad in the past, but still a rather lovely meltdown all the same. Yesterday I had to change his sheets, and he is still in tears over it-espeically at bed/rest time.

    Which leads to another question-Josef gets *extremly* tired after his mid-day dose of Buspar. If given the chance he will sleep for 2+hrs sometimes. Morning dose doesn't do this and well, his evening dose is given at bedtime, so of course he is going to go to sleep.

    Do we keep on the Buspar for another month at this dose, or can we increase it now? This is the first med we have tried with him, and the first time we have went to conventional meds for him as well. We did alternative/bio-medical for the ASD and have came off the spectrum finally. Things get even trickier because Josef's insurance does not cover rx meds, so the lower cost meds are always nice.

    If anyone has any thoughts/comments/suggestions, they are greatly appreciated. If I left anything out, feel free to say so, this is my first time posting and I *tried* to get everything included that I thought was important, but please ask if I did miss something. I am so sick and tired of seeing Josef like this, something has to give.
    Crystal, SAHM to a one and only little man whom we affectionally named Josef. Despite many challenges in his life he succeeds at anything he puts his mind to.

  2. #2
    Psyched is offline Member
    Join Date
    Oct 2008
    Location
    TX
    Posts
    208

    Default

    The shortness of breath is a known side effect of Buspar. If I understand you correctly, Josef is getting 45mg/day right now. 60mg is the maximum recommended dosage. If you don't believe there has been much change in his behavior, then I would certainly voice this concern to his doctor. Maybe it's time to try something else. I hope this helps. Good luck and tell Josef things will get better.

  3. #3
    Josef1129 is offline New Member
    Join Date
    Jan 2010
    Posts
    4

    Default

    No, the daily dose is 15mg which is given in three divided doses, making the total dose given TID.

    He had only received two doses before he had to be rushed into the ER and received a dx of bronchitis. We do not think-at all-that the Buspar is related, once the steriods and atbx kicked in he has been his old, physically healthy kiddo again.
    Crystal, SAHM to a one and only little man whom we affectionally named Josef. Despite many challenges in his life he succeeds at anything he puts his mind to.

  4. #4
    Cats Meow is offline Banned
    Join Date
    Apr 2005
    Location
    USA
    Posts
    6,308

    Default

    6 year olds on antianxiety meds? OMG they're starting them early now, this is crazy, anxiety passes, I don't want to say anything else, I know I don't know the whole story, but it just seems to me in the long run this is going to mess him up more then letting anxiety run its own course. Wow.

  5. #5
    Josef1129 is offline New Member
    Join Date
    Jan 2010
    Posts
    4

    Default

    Quote Originally Posted by Cats Meow View Post
    6 year olds on antianxiety meds? OMG they're starting them early now, this is crazy, anxiety passes, I don't want to say anything else, I know I don't know the whole story, but it just seems to me in the long run this is going to mess him up more then letting anxiety run its own course. Wow.
    So we are supposed to let his fingers become nubs because he is chewing them so much. We are supposed to let his arm bleed and become raw because he sucks so hard and so often. I guess I should stock up on Mylanta because of all the stomach aches he is going to have. I guess we should go ahead and start spending his college savings now because his grades are going to plument due to the severe anxiety he has and not being able to concentrate-at all.

    This is a last ditch effort, we have been thru A LOT with him and ALWAYS try other methods before rx drugs. If you do not have anything positive to say, please do not say anything at all.
    Crystal, SAHM to a one and only little man whom we affectionally named Josef. Despite many challenges in his life he succeeds at anything he puts his mind to.

  6. #6
    EricaMarie is offline Member
    Join Date
    Dec 2009
    Posts
    169

    Default

    Hi there. I have one child, a son, and he is 7. It brought me to tears reading what you and Josef have been through and are going through. Poor little man. I'm just curious, what did the doctor say causes this? I guess it's just something that could happen as with adults. This is the first I've heard of someone so young and my heart just goes out to you and him. Just curious if you could elaborate a little more on what you have been thru but I don't want to come off as too intrusive so forgive me if I have. Guess it just tugged at my heart to hear this especially b/c my son is just one year older. Best of luck to you....I would talk to the doctor and I hope there is a better and more effective solution just waiting for your family.....my prayers are with you and Josef. GOD bless you...

  7. #7
    Cats Meow is offline Banned
    Join Date
    Apr 2005
    Location
    USA
    Posts
    6,308

    Default

    I didn't know your child's condition was so severe, I guess I shouldn't have said anything, its just so unusual to be on AA's at such a young age, I didn't mean to offend you sir, I apologize. So many people over medicate anymore, I thought that might have been the case, I guess I was wrong, sorry to upset you.
    Last edited by Cats Meow; 01-13-2010 at 11:48 AM.

  8. #8
    Josef1129 is offline New Member
    Join Date
    Jan 2010
    Posts
    4

    Default

    Josef was born at 36wks with a severe case of jaundice, immediatly after nursing him for the first time he vomits-not spits up. By 6wks of age we were having an Upper GI done, dx with severe GERD placed on rx meds for it. Stayed on those until 9 months of age when we started table foods, bad idea. By his first birthday he was having diarrhea mulitple times a day and it was not until he was 19 months old that we found out he has a severe gluten intolerance. In that time span he also received a Sensory Processing Disorder dx and we were told he *could* be placed on the Autism Spectrum because of some things AND his regression that took place. From 19 months of age to almost 3yrs of age he went thru mulitple endoscopes and a colonoscopy because his GI system was so damaged. At age 3.6yrs he did recieve a PDD-NOS dx mainly due to his regression and severe SPD.

    He started our parishes catholic school in August of 2008, did GREAT , only a class of seven and we now feel that he did SO great was not only because of the alternative methods we were using to recover him but the class size as well.

    Fast foward to this year-his class grew from seven to 22 Even the K teacher had never seen such a jump. He started sucking his arm so severely that it was bleeding, his fingers hardly had any finger nails left and he was having a lot of difficulty in school in many areas. He is a VERY bright child but the external stimuli is SO hard on him, he would be in tears every day over school.

    Now that we have the Buspar on board, he is much happier and more calm. Sure the transition period is still hard, this child would benefit greatly from year-around school, but he is able to sit and concentrate on school again. We still have a long way to go with him, but thanks to the Buspar we are seeing improvements where we had never seen them before.

    Also, GAD and other mental disorders run in the family, so he has a strong herditary link as well. Stinks for him but at least we know how to help him where other parents would "oh it will pass" yeah, it will pass after your son is asked to leave his beloved school and placed into a special ed class because his anxiety is so torterous to him.
    Crystal, SAHM to a one and only little man whom we affectionally named Josef. Despite many challenges in his life he succeeds at anything he puts his mind to.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22